Patient: I am currently on the patch on my third week i was one day late changing the patch (im a sunday starter so i changed it on monday), then on wednesday started zithromax for a strep throat. Had sexual intercourse with no back up will on antibiotics. Removed the patch on the fourth week and got my period on tuesday but i forgot to put on my new patch for the first week until late monday (March 26, 2012) tuesday and wednesday i was having like a sharp pain in my ovaries then today ive been nauseous. Could i have gotten pregnant from when i was taking antibibotics and still got my period or could i be ovulating now because of one day late putting on my new patch?
Doctor: If you truly have a period, that means that you are not pregnant. However, not all vaginal bleeding is a sign that you a re having your period. This is especially true if you have had unprotected intercourse this past month and was late changing the implant. One possibility is that you are pregnant and this bleeding is related to embryo implantation. After conception, the fertilized egg makes its way down the fallopian tube and implants into the uterine wall. This usually happens about 8 days after conception. It sometimes results in a small amount of bleeding which can trick some women into thinking that they just had their period. It is unlikely that the antibiotic would have decreased the effectiveness of the patch. I would suggest that you go a pregnancy test to find out whether you are prenant or not. I hope this helps, take care.